Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Loss of memory, stressed, have pseudo-seizures, eye clinching. Help?

Hi, I m a 27 y/o Caucasian male. I have trouble with memories creeping in, and if I m not fond of these memories even if its unwaranted I get the overwhelming urge to shake violently if I m alone. If I m around people they manifest with eye clinching and then rolling them up or to the side until the urge passes. As long as i m engaged in conversation or there is a lot of noise around these urges come maybe once an hour sometimes not for weeks. Everytime I think I m done with them they come back. However one constant is they are always accompanied by a memory of me doing something or saying something, typically very vivid almost as an unwanted day dream. They could be memories from 10 days ago or 10 minutes, and typically are as simple as me saying something to someone and it not coming out the way I wanted, and regardless of the response it got I get that urge to have a pseudo-seizure. My best guess is its psychological in nature and just a stress factor. Possibly, because they happen more frequently when I m alone and it is quiet enough for my mind to drift uninvited, they are just my mind keeping itself awake and getting my body involved by going through pathways that are associated with something other than pleasantries. Maybe its just that the memories were not formed properly and it causes me to remember them differently then I would have liked to which stresses my brain. Anywho I m no doctor so I m interested if anyone could tell me whats going on. I don t want this urge to have a pseudo-seizure to become too strong to control in a place like work. Good to note that the eye clinching did not start happening until recently, probably the last year or so, while the shaking in private has gone on for more than 10 years, so there is a trend that its growing harder to control.
Asked On : Mon, 18 Mar 2013
Answers:  1 Views:  46
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Psychiatrist 's  Response
welcome to Healthcare Magic.

Your repetitive movements and thought process appear to compulsive behaviour to decrease anxiety related to obsession. Obsession and compulsion are seen in obsessive compulsive disorder (OCD). Pseudo seizure is not apparent from your history.

OCD is a type of anxiety disorder and frequently associated with generalised anxiety disorder. If these disorders are not treated early they can lead to depression because of distress and dysfunction.

You may need assessment and treatment with psychiatrist to treat your OCD. It is not clear if you received any treatment in past. As you are having multiple symptoms then combined treatment in form cognitive behaviour therapy and drug therapy will be best in your case.

In drug treatment two types of medicine used. For immediate relief of anxiety symptoms benzodiazepines group of medicines are used and for long term relief most commonly SSRI (selective serotonin reuptake inhibitors are used. SSRI takes around 3-4 weeks to show its effect and cognitive behaviour therapy also takes weeks to show its effect.

Wish you all the best.

Dr Ashish Kumar Mittal
Answered: Sat, 30 Mar 2013
I find this answer helpful

 1 user finds this helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor